MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562301
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: the reported health care facility is (b)(6).Block h6: imdrf device code a050702 captures the reportable event of snare loop cutting problems.Imdrf patient code e2015 captures the reportable event of tissue damage.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare was used to remove a polyp around 0.8 cm in the ascending colon during a colonoscopy procedure performed on (b)(6), 2023.During the procedure, the polyp was not separated smoothly due to the large bluntness of the snare.The snare was securely attached to the active cord and no problems noted with the cautery pin.They made several cuts, and it successfully separated the polyp.However, the patient's wound area increased and caused a mucosal avulsion.Therefore, the physician used a hemostatic clip to close the wound.The procedure was completed with the original snare used.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: (b)(6).Block h6: imdrf device code a050702 captures the reportable event of snare loop cutting problems.Imdrf patient code e2015 captures the reportable event of tissue damage.Block h11: blocks a2 (age at time of event) has been updated based on corrected information received on february 7, 2024.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare was used to remove a polyp around 0.8 cm in the ascending colon during a colonoscopy procedure performed on (b)(6) 2023.During the procedure, the polyp was not separated smoothly due to the large bluntness of the snare.The snare was securely attached to the active cord and no problems noted with the cautery pin.They made several cuts, and it successfully separated the polyp.However, the patient's wound area increased and caused a mucosal avulsion.Therefore, the physician used a hemostatic clip to close the wound.The procedure was completed with the original snare used.There were no patient complications reported as a result of this event.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18180550
Report Number3005099803-2023-06174
Device Sequence Number15366973
Product Code FDI
UDI-Device Identifier08714729019312
UDI-Public08714729019312
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model NumberM00562301
Device Catalogue Number6230
Device Lot Number0029153505
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale